MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X46MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL

STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X46MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Model Number UH1-46-28
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Fall (1848)
Date of Event 04/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Dislocation due to patient fall.It could not be reduced at another hospital.During reduction the bipolar cup and head came off.The bipolar cup and head were replaced.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a uhr head was reported.The event was not confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the polyethylene portion of the device has minor deformation/nicks consistent with explantation.Dimensional & functional inspection: dimensional inspection could not be performed because the device was returned damaged.Deformation of uhmwpe can occur due to time spent implanted, dislocation, explantation, and a variety of other factors, and this damage may not be visibly apparent.Any results received from a dimensional inspection of a damaged device would not be reflective of the manufactured state of the device.Material analysis: material analysis was not performed as the event does not relate to material integrity.-clinician review: no medical records were received for review with a clinical consultant.-product history review: could not be performed as lot code information was unknown.  -complaint history review: could not be performed as lot code information was unknown.  conclusions: it was reported that the patient was revised due to disassociation of the metal head from the bipolar (uhr) head.Visual inspection of the returned device indicated that the polyethylene portion of the device has minor deformation/nicks consistent with explantation.Dimensional inspection could not be performed because the device was returned damaged.Deformation of uhmwpe can occur due to time spent implanted, dislocation, explantation, and a variety of other factors, and this damage may not be visibly apparent.Any results received from a dimensional inspection of a damaged device would not be reflective of the manufactured state of the device.Material analysis: material analysis was not performed as the event does not relate to material integrity.Further information such as pre- and post-operative x-rays and the primary & revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
UHR BIPOLAR 28X46MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14335816
Report Number0002249697-2022-00657
Device Sequence Number17452252
Product Code KWL
UDI-Device Identifier07613327016956
UDI-Public07613327016956
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K800207
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUH1-46-28
Device Catalogue NumberUH1-46-28
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer07/12/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown